Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 17, 2016, 5:16 PM MDT for Kimball County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 5:16 PM MDT (23:16 UTC)
- Expired
- Jul 17, 2016, 5:37 PM MDT
- In force
- 21 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958
WUUS55 KCYS 172316
SVRCYS
NEC105-180015-
/O.NEW.KCYS.SV.W.0089.160717T2316Z-160718T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 615 PM MDT
* AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANORAMA
POINT...OR 21 MILES SOUTHWEST OF KIMBALL...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN KIMBALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 10405 4113 10338 4100 10339 4100 10405
TIME...MOT...LOC 2316Z 277DEG 28KT 4104 10397
HAIL...1.00IN
WIND...60MPH
$$
RUBIN2 follow-up statements
239
WWUS55 KCYS 172330
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT SUN JUL 17 2016
NEC105-180015-
/O.CON.KCYS.SV.W.0089.000000T0000Z-160718T0015Z/
KIMBALL NE-
530 PM MDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHERN KIMBALL COUNTY...
AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANORAMA
POINT...OR 20 MILES SOUTHWEST OF KIMBALL...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN KIMBALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4113 10398 4113 10338 4100 10339 4100 10399
TIME...MOT...LOC 2330Z 288DEG 18KT 4101 10392
HAIL...1.00IN
WIND...60MPH
$$
RUBIN336
WWUS55 KCYS 172337
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT SUN JUL 17 2016
NEC105-172347-
/O.CAN.KCYS.SV.W.0089.000000T0000Z-160718T0015Z/
KIMBALL NE-
537 PM MDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4113 10398 4113 10338 4100 10339 4100 10399
TIME...MOT...LOC 2336Z 277DEG 28KT 4100 10385
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:22 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 17, 4:22 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 422 PM MDT SUN JUL 17 2016 .SHORT TERM...(This evening through Tuesday) Issued at 422 PM MDT Sun Jul 17 2016 So far, forecast is on track for the remainder of today. An isolated cell fired in eastern Albany County and is tracking east across Laramie County at this time. Read the previous forecast update for details. Tomorrow looks to stay active across the forecast area. A stronger vort max will move up from the southwest as the upper ridge amplifies tomorrow afternoon. A pretty good fetch of south- southeast winds will remain in place at the surface tonight through tomorrow across the plains. For tonight, should see stratus develop from south to north, with perhaps patchy fog along the Cheyenne Ridge and North Platte River Valley. Tomorrow, winds out west will veer to the west-southwest, pushing a dryline east out onto the WY plains in the late afternoon. Looks to be very strong convergence along this dryline with scattered t-storms developing across WY/NE plains as a result. Models are showing a rather unstable environment with 2000-3000 J/kg of CAPE across this area. 0-6 km bulk shear looks marginal, around 30 kts, but still sufficient for a few strong/severe storms to evolve when combined with high instability. The dryline looks to push east to our far eastern counties on Tuesday, so the threat for strong storms may be focused across this area, or perhaps even out of our forecast area. With the upper ridge building overhead, winds at the sfc do not look all that breezy so fire weather concerns may stay low. .LONG TERM...(Tuesday night through Sunday) Issued at 422 PM MDT Sun Jul 17 2016 Not a whole lot of change to the previous extended forecast for the afternoon product release. Upper high moves into the southern Plains with our area on the near-edge western periphery of the ridge with faster southwesterly flow just to our west. We do see a modest increase in moisture from the southwest through the next week...but it still appears the convection will be a bit greater in coverage in the Colorado mountains with scattered diurnally forced storms in the southern Wyoming mountains through late week with widely scattered (20 PoP) coverages out east onto the eastern Wyoming Plains into the western Nebraska Panhandle. With upper ridging still influencing our midlevels, the lower elevations to the east will see temps into the upper 90s by midweek with cooler 80s farther out west closer to the deep moisture and southwesterly flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1118 AM MDT Sun Jul 17 2016 Higher resolution mesoscale models almost in lock-step agreement developing storms south of Chugwater, WY and tracking them southeast towards the Sidney area mid afternoon through sunset. Given that we see some buildups already going that area to around Scottsbluff, thinking with differential heating and with upslope component of the boundary layer wind the models probably have the right idea...so we have vicinity mention 21Z-03Z for Scottsbluff, Cheyenne and Alliance with a higher probability TEMPO mention of MVFR thunderstorms for Sidney 22Z-03Z. Also carrying a VCTS mention for Laramie this afternoon seeing that we are already seeing buildups over the Snowy Range and that should move out onto the Laramie Valley this afternoon as well. && .FIRE WEATHER... Issued at 422 PM MDT Sun Jul 17 2016 FIRE WEATHER CONCERNS SOMEWHAT EASED FOR MANY AREAS IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE FOR THE NEXT COUPLE DAYS. LOW LEVEL MOISTURE MOVING INTO THE AREA FROM THE SOUTHEAST AND UPPER LEVEL MONSOONAL MOISTURE FROM THE SOUTHWEST WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEK. THE ONLY AREA THAT COULD SEE CRITICAL AFTERNOON HUMIDITIES AND POSSIBLE CRITICAL WINDS WILL BE OUT IN CARBON COUNTY FOR THE REST OF TODAY AND AGAIN ON MONDAY AFTERNOON. FUELS ARE REPORTED NOT READY FOR MUCH OF CARBON COUNTY...SO FIRE WEATHER CONCERNS ARE LOW IN THE SHORT TERM. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RJM LONG TERM...JG AVIATION...JG FIRE WEATHER...JG
Hazardous weather outlook, Jul 17, 4:27 PM MDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT SUN JUL 17 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 182230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 427 PM MDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS THE PLAINS. A FEW STORMS MAY BECOME STRONG OR SEVERE AND CONTAIN BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS...AND LARGE HAIL. THE STRONGEST STORM WILL BE ALONG INTERSTATE 80 BETWEEN CHEYENNE AND KIMBALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EARLY IN THE WEEK BEFORE COVERAGE BECOMES MORE ISOLATED BY WEDNESDAY AND THURSDAY. STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. WYZ104-105-109>116-182230- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 427 PM MDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. SOME OF THESE THUNDERSTORMS WILL CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF THIS WEEK...MAINLY LATE IN THE AFTERNOON AND IN THE EVENING. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 17, 4:08 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL HILLSDALE 41.21N 104.48W
07/17/2016 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jul 17, 4:33 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BURNS 41.19N 104.36W
07/17/2016 E1.75 INCH LARAMIE WY TRAINED SPOTTER
MOSTLY GOLF BALL WITH SOME BASE BALL SIZED. WINDOWS
BROKEN.
&&
BCHAPMANLocal storm report, Jul 17, 4:34 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 3 NW BURNS 41.22N 104.40W
07/17/2016 M2.00 INCH LARAMIE WY COCORAHS
1.25 TO 2 INCH HAIL. 20 MINUTE DURATION. DAMAGED
SHINGLES.
&&
MJAMSKILocal storm report, Jul 17, 4:35 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 5 SE BURNS 41.14N 104.29W
07/17/2016 M1.00 INCH LARAMIE WY TRAINED SPOTTER
ONGOING FOR OVER A MINUTE NOW.
&&
MAZURLocal storm report, Jul 17, 4:38 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL BURNS 41.19N 104.36W
07/17/2016 E2.00 INCH LARAMIE WY PUBLIC
&&
BCHAPMANLocal storm report, Jul 17, 4:40 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 6 NE CARPENTER 41.09N 104.26W
07/17/2016 E2.75 INCH LARAMIE WY TRAINED SPOTTER
LARGEST WAS BASE BALL WITH MOSTLY GOLF BALL SIZED
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:08 PM MDT | Special Weather Statement | CYS | Dawes | 52 min |
| Jul 16, 7:12 PM MDT | Special Weather Statement | CYS | Sioux | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.